RA and leg pains

Please can anyone help? I've had RA for just over a year, and for three months have had pain, or an ache, in backs of my legs, it's getting worse, have told 3 different GPs anda rheumatologist (not my own one) and all they do is scratch their heads and say it's "probably" muscular and not serious. I know its not muscular but they won't listen. But now legs are throbbing, swelling is worse, and there are tiny little blue thread veins or something like veins, on surface, that I've never had before. Does that sound like vasculitis?

I'm starting to get really scared.

11 Replies

oldestnewest
  • A couple of times I've had terrible flares in one leg. I originally attributed it to my ankle joint, even though the pain was not exactly in my ankle. I even went and had an AFO made for that leg. I already had one for the other where the ankle had deteriorated much more. My normal pain pills did not touch the pain even when I virtually over dosed (tramadol). It was terrible for at least a month and completely debilitating for a portion of that time. Eventually, it went away. I probably should have gone for some steroids, but I hate those shots. Certainly have your doctor rule out vasculitis, but it may be just one of the "normal" ra things we just have to survive. I'm sorry this is not a very encouraging message.

  • Hi I have had RA for 13 years.RA can cause tendernitious which is very very painful at time worse than a joint flare also it does affect the soft tissue and is also very painful x

  • It could also be something with your spine and if it is, then fibromyalgia could be considered too. Again your Rheumy or GP would be best to advise you. You could ask for an MRI to check for any spinal issues?

  • Hi acotslass333,

    I get bad pain in my arms & legs, but i think mine is more of a muscular pain (i think! i could be wrong) as i have not told anyone about it, but i will see my GP today as there are 3 or 4 things i need to point out to him,

    But yea the pain is so bad i try rubbing my arms & legs but it don't do much for it, so i then take more pain-killers and that seems to work, but i have to keep topping up about every 2-3 hours with pain-killers, i have also started to get spots of pain "ie" top of my arm could have real bad pain in it! like its on fire and then that would go and then i would have the same pain in part of my leg if i touch it i would get 10x the pain, this goes on for a good 2 or 3 hours but not always the same spot (this is why i'm seeing my GP today!)

    I'm also getting a lot of pain but no swelling! so now i'm starting to think i have something else.

    I hate it when the GP or rheumatologist say well its "probably" this or that! that dont help us much does it, my thinking is they should find out what it is.

    Hope you feel better soon, as we all know just how you are feeling, try and rest up and see if that helps,

    xx

  • I had similar aches. Had blood tests and had very low magnesium. Told to come off my Protein Pump Inhibitor (PPI) and take magnesium supplement. It seems that the latest thing is, taking a PPI can reduce or stop absorption of Magnesium. Something to do with gastric acid being needed to absorb it. I was only taking the PPI as a preventive because I'm on long term low dose steroids. Tried 4 DMARDs and 3 anti TNF.

  • I have had the same at the thigh but not throbbing just stiffness and aches and pains. It could be Sciatica, look that up. If it is in the calves let docs know as i think that is more serious. Have a listen to this man's videos, I am beginning to think we have to look to our diets and medications going into our bodies, he has some interesting thoughts.

  • Don't want to worry you but I had a deep vein thrombosis and the pain was very similar to what you described. Are you overweight, taking the pill, have varicose veins or have been off your feet for a while?

    Maybe something to mention to your GP.

    Good luck

  • Well, I think my situation may be a little different...both legs and hips now get stiff in the mornings where I feel I can't stand up straight. After a while it goes away but come back later in the day and returns in full force. No exactly pain but really stiff. Iboprophine helps. My Rheummy is doing several tests including an ultrasound of my aorta...this all started when I went back on MTX after being off it for 6 mos. I'm not sure it's RA or MTX related.

  • JaneAllen,

    A Dose of 5,000iu vitamin D3 (+K2) cured my getting up out of bed/ chair stiffness plus a few other not nice leg pains within two days. I actually thought it was old age creeping in, till it suddenly went away.

    My friend who also suffered the same stiffness when getting up out of bed first thing in the morning and getting up out of a chair, she did a trial of 7 days on my 5000iuD3+K2 and the same happened to her within two days.

    When we both stop or forget to take the dose the stiffness and pains come back, it also cured my friends painful knee.

    It might not work for everyone of course and yours might be a different situation altogether, but if you do try it make be aware you must get your vitamin D bloods checked regularly , you never know you might already be vitamin D deficient or showing within the 'Normal' blood range, but still lower than it should be, I was low and did not realize it, that's why I was hurting so much.

    Also check out the website - 'Vitamin D Council'. it is worth knowing.

  • Hi do you have RA or other inflammatory condition. I was told I had border line vi D however docs were reluctant to give me pills . Said I was to sit in sun more. I am taken them now.

  • Thanks

You may also like...